Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS St. Louis, MO

April 4, 2025Iron County, Madison County, Reynolds County, Missouri

NWS St. Louis, MO issued this flash flood warning at Apr 4, 2025, 6:24 PM CDT for Iron County, Madison County, Reynolds County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2025, 6:24 PM CDT (23:24 UTC)
Expired
Apr 4, 2025, 10:57 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Iron County, MO, Madison County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

752 
WGUS53 KLSX 042324
FFWLSX
MOC093-123-179-050215-
/O.NEW.KLSX.FF.W.0005.250404T2324Z-250405T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
624 PM CDT Fri Apr 4 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Iron County in southeastern Missouri...
  Northwestern Madison County in southeastern Missouri...
  Reynolds County in southeastern Missouri...

* Until 915 PM CDT.

* At 624 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ironton, Reynolds, Ellington, Pilot Knob, Viburnum, Arcadia, 
  Annapolis, Glover, Oates, Belleview, Bixby, Garwood, Roselle, 
  Centerville, Des Arc, Lesterville, Black, Redford, Corridon and 
  Sabula.

This includes the following State Parks...
Johnsons Shut-Ins State Park, Fort Davidson Historic Site, Elephant 
Rocks State Park, Taum Sauk Mountain State Park and Clearwater Lake 
Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3759 9116 3774 9115 3773 9065 3764 9065
      3764 9053 3727 9055 3727 9074 3717 9074
      3713 9079 3705 9078 3706 9096 3710 9095
      3710 9101 3717 9103 3718 9109 3725 9112
      3726 9116 3750 9121 3750 9131 3759 9131

FLASH FLOOD...RADAR INDICATED

$$

Walsh
2 follow-up statements
458 
WGUS53 KLSX 042340
FFWLSX
MOC093-123-179-050415-
/O.EXT.KLSX.FF.W.0005.000000T0000Z-250405T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
640 PM CDT Fri Apr 4 2025

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Iron County in southeastern Missouri...
  Northwestern Madison County in southeastern Missouri...
  Reynolds County in southeastern Missouri...

* Until 1115 PM CDT.

* At 640 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts of 
  2 to 4 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Ironton, Reynolds, Ellington, Pilot Knob, Viburnum, Arcadia, 
  Annapolis, Glover, Oates, Belleview, Bixby, Garwood, Roselle, 
  Centerville, Des Arc, Lesterville, Black, Redford, Corridon and 
  Sabula.

This includes the following State Parks...
Johnsons Shut-Ins State Park, Fort Davidson Historic Site, Elephant 
Rocks State Park, Taum Sauk Mountain State Park and Clearwater Lake 
Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3759 9116 3774 9115 3773 9065 3764 9065
      3764 9053 3727 9055 3727 9074 3717 9074
      3713 9079 3705 9078 3706 9096 3710 9095
      3710 9101 3717 9103 3718 9109 3725 9112
      3726 9116 3750 9121 3750 9131 3759 9131

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Walsh
295 
WGUS73 KLSX 050357
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1057 PM CDT Fri Apr 4 2025

MOC093-123-179-050407-
/O.CAN.KLSX.FF.W.0005.000000T0000Z-250405T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
1057 PM CDT Fri Apr 4 2025

...FLASH FLOOD WARNING FOR IRON, NORTHWESTERN MADISON AND REYNOLDS 
COUNTIES IN SOUTHEASTERN MISSOURI HAS BEEN REPLACED WITH A FLOOD 
WARNING...

&&

LAT...LON 3759 9116 3774 9115 3773 9065 3764 9065
      3764 9053 3727 9055 3727 9074 3717 9074
      3713 9079 3705 9078 3706 9096 3710 9095
      3710 9101 3717 9103 3718 9109 3725 9112
      3726 9116 3750 9121 3750 9131 3759 9131

$$

Elmore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:23 PM CDT, 1 minute earlier. Its key messages:

  • A round of showers and thunderstorms moves through the region this evening. A few storms could be severe while heavy rainfall and flooding continue to be threats as well.
  • The heavier rain and storms end early this evening. More cold rain is expected on Saturday, but it will not be heavy enough to cause additional flooding.
  • Cool conditions continue through at least the first half of next week. Freezing temperatures are likely early in the week.
Area forecast discussion, Apr 4, 6:23 PM CDT, 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
623 PM CDT Fri Apr 4 2025

.KEY MESSAGES...

- A round of showers and thunderstorms moves through the region
  this evening. A few storms could be severe while heavy
  rainfall and flooding continue to be threats as well.

- The heavier rain and storms end early this evening. More cold
  rain is expected on Saturday, but it will not be heavy enough
  to cause additional flooding.

- Cool conditions continue through at least the first half of next
  week. Freezing temperatures are likely early in the week.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 231 PM CDT Fri Apr 4 2025

Our recent cold front settled well to the south of our area, but is
lifting back north as a warm front this afternoon in response to the
next wave of low pressure moving out of the Southern Plains. Our
area has been solidly north of the front in cool, rainy conditions
today. As the wave moves east this evening it will pull another
surge of moisture up and over the front leading to one final round
of showers and thunderstorms along and ahead of a cold front. These
will be almost entirely elevated in nature above that cold surface
air mass. Thus any severe weather threat will be primarily limited
to large hail if enough instability can be achieved. South of the
warm front in the warm sector, surface based instability and
significant directional shear is leading to a much greater threat
for tornadoes. If this warm front pushes far enough north then the
far southern fringes of our forecast area could get in on this
threat. However, this is looking increasingly less likely as
continued rain north of the front has reinforced the stable low
level air mass making it more difficult for the surface warm front
to make much progress northward.

Despite the stable low levels, a very moist air mass advected in
aloft will lead to the potential for heavy rain in areas with
thunderstorms this evening. Thankfully the front looks fairly
progressive in nature, so the total duration of heavy rainfall at
any one location is likely to be somewhat limited. A swath of an
additional 1 to 3 inches is most likely, although areas which see a
slower progression of the line of storms could see in excess of 4
inches. It's the heavier rates in the convection which will lead to
the greatest threat for flash flooding, although we continue to be
concerned about the overall total rainfall across the region leading
to significant rises on area rivers. Flooding remains likely on many
rivers especially in the Meramec and Kaskaskia River Basins where
most river forecast points are already under Flood Warnings. The
larger rivers (Missouri and Mississippi) upstream of St Louis are
not expected to see flooding.

Kimble

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 231 PM CDT Fri Apr 4 2025

As the cold core of the trough slides northeast through our region
late Saturday night and Sunday morning, we'll see the last batch of
light precipitation sliding through the region. I say precipitation
because temperatures aloft with that cold core low will be cold
enough to produce snow. Surface temperatures will be milder, but
dewpoints falling into the 20s suggest that with evaporative
cooling we could cool cold enough to see some snowflakes reach the
surface. It's not expected to be impactful considering warm
ground, light precipitation rates, and temperatures near or just
above freezing. But it is worth noting that 20 to 60 percent of
00Z ensemble guidance does produce at least some snow. The impacts
from this snow are going to be considerably greater further
upstream to our southwest where the Texas Panhandle and into
Oklahoma see a better chance for accumulation. This is in part due
to elevation (it's considerably higher elevation out that way)
but also because the cold core low will be weakening as it moves
northeast and gets absorbed by the northern stream trough over the
Great Lakes.

Sunday's potential snowflakes set the mood for the new air mass.
It's going to be cold for the first half of the week with
temperatures some 10 to 15 degrees below normal. While some sun
Monday and Tuesday will allow daytime temperatures to rise into the
50s and potentially near 60, the dry air mass will cool efficiently
at night. While there is the potential for freezing temperatures
both Sunday night and Monday night, the greatest potential is Monday
night when surface high pressure builds in from the north. This
gives us our best shot at clear, calm conditions and ideal overnight
cooling. There's some uncertainty on this, though, as some guidance
has the center of the surface high moving over our area and others
have it moving a bit to our east. NBM probability for subfreezing
low temperatures Tuesday morning have increased relative to the last
forecast (ranging from 60 to 90 percent), with the greatest
potential in the north and east reflecting some of that uncertainty
on the positioning of the surface high. The St Louis urban
environment has the greatest potential to remain above freezing.

We get at least a couple of days of dry weather next week, but rain
chances do return around midweek. Guidance has come into some
agreement on the timing of the next trough (Wednesday or Wednesday
night) dropping in via the broader northwest flow, but there's
greater variability in how deep this trough is. Gulf moisture will
remain well cut off to our south, so precipitation amounts with this
one will be pretty light. Once this trough moves through, though, it
will open us up to ridging moving in from the west and thus warmer
temperatures. However there is some uncertainty on the amount of
cold air pulled southward behind Wednesday's trough and thus how
long it takes the ridge to overcome that. This is reflected in the
larger interquartile ranges on NBM temperatures from Wednesday
onward. Once the warmth does return, we'll be headed back to the 70s
and 80s with at least a few more days of dry weather during the warm
up.

Kimble

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 615 PM CDT Fri Apr 4 2025

Showers and thunderstorms will continue to impact the metro
terminals and will do so through about midnight. Prevailing
visibilities will be MVFR, but look for IFR conditions in
thunderstorms with heavier downpours. For KCOU/KJEF/KUIN, some
light rain is expected for another couple of hours. There may be
some MVFR visibilities with fog that lingers for at least a few
hours after the rain. IFR ceilings will continue through the
period before slowly improving from northwest to southeast very
late tonight through the day on Saturday. Another round of rain is
forecast to move into the region on Saturday, mainly after midday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Saturday night for Crawford MO-Franklin
     MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Washington MO.

IL...Flood Watch through late Saturday night for Bond IL-Clinton IL-
     Fayette IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-
     Monroe IL-Montgomery IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 4, 4:25 AM CDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
425 AM CDT Fri Apr 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Fri Apr 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected across portions of the area today and
tonight. A few thunderstorms could be severe this afternoon and
evening with large hail the primary threat. However, there is a
conditional threat of tornadoes and damaging winds in southeastern
Missouri and southwestern Illinois.

Periods of thunderstorms will heavy rainfall are expected to persist,
with the greatest chance of flash flooding this evening into early
overnight in across southeastern Missouri and southwestern Illinois.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Moderate to major river flooding is possible as a result of heavy
rainfall.

There is a slight chance of thunderstorms Wednesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Pfahler

In the hours before

Local storm report, Apr 4, 4:46 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
446 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     Flash Flood      3 N Saint Paul          38.89N 90.73W
04/04/2025                   St. Charles        MO   Emergency Mngr

            A couple of calls into EOC about heavy
            flooding on MO-79 north of Dalbow Road.
            Extent of actual flooding is unknown.

&&

LSJ
Local storm report, Apr 4, 5:29 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
529 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Rain             Desloge                 37.87N 90.52W
04/04/2025  M1.45 Inch       St. Francois       MO   Emergency Mngr

            1.45 inches since rain began ending just
            before 1730 CDT.

&&

LSJ
Local storm report, Apr 4, 5:31 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
531 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Rain             Staunton                39.01N 89.79W
04/04/2025  M1.60 Inch       Macoupin           IL   Trained Spotter

            Via Twitter: Picture of measurement
            included. Storm total since rain began to
            1700 CDT.

&&

LSJ
Local storm report, Apr 4, 5:33 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
533 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Flash Flood      4 NNW Union             38.50N 91.05W
04/04/2025                   Franklin           MO   Public

            Via Twitter: Parts of Hwy A and Hwy YY are
            flooding due to side ditches not being able
            to handle the water.

&&

LSJ
Local storm report, Apr 4, 5:56 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
556 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Rain             Catawissa               38.42N 90.78W
04/04/2025  M1.50 Inch       Franklin           MO   Public

            1.5 inches of rain fallen since 1100 CDT,
            rain still to come.

&&

LSJ
Local storm report, Apr 4, 6:19 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
619 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Flood            2 SSW Leslie            38.39N 91.25W
04/04/2025                   Franklin           MO   Dept of Highways

            Big Creek flooding over Highway CC. This is
            a low point in the highway and the creek is
            spilling over the road and onto the other
            side.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:05 PM CDTRiver Flood WarningLSXSaint Charles3 days
Apr 4, 2:25 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Osage3 hr
Apr 4, 2:48 PM CDTAreal Flood AdvisoryLSXSaint Charles, Warren54 min
Apr 4, 3:36 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis2 hr
Apr 4, 3:37 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles3 hr
Apr 4, 3:42 PM CDTFlash Flood WarningLSXSaint Charles, Warren4 hr
Apr 4, 4:18 PM CDTFlash Flood WarningLSXFranklin, Saint Louis4 hr
Apr 4, 4:51 PM CDTRiver Flood WarningLSXOsage27 hr
Apr 4, 5:33 PM CDTAreal Flood AdvisoryLSXIron, Reynolds51 min
Apr 4, 5:45 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, City of Saint Louis3 hr
Apr 4, 5:49 PM CDTAreal Flood AdvisoryLSXSaint Francois, Washington38 min
Apr 4, 6:08 PM CDTAreal Flood AdvisoryLSXSainte Genevieve, Saint Francois20 min
Apr 4, 6:18 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis3 hr
Apr 4, 6:26 PM CDTFlash Flood WarningLSXMadison, Saint Francois5 hr
Apr 4, 6:27 PM CDTFlash Flood WarningLSXSaint Francois, Washington5 hr
Apr 4, 6:28 PM CDTFlash Flood WarningLSXSainte Genevieve, Saint Francois7 hr
Apr 4, 6:51 PM CDTFlash Flood WarningLSXJefferson7 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.